Mathematische Annalen

, Volume 374, Issue 1–2, pp 331–360 | Cite as

Collapsing limits of the Kähler–Ricci flow and the continuity method

  • Yashan ZhangEmail author


We consider the Kähler–Ricci flow on certain Calabi–Yau fibration, which is a Calabi–Yau fibration with one dimensional base or a product of two Calabi–Yau fibrations with one dimensional bases. Assume the Kähler–Ricci flow on total space admits a uniform lower bound for Ricci curvature, then the flow converges in Gromov–Hausdorff topology to the metric completion of the regular part of generalized Kähler–Einstein current on the base, which is a compact length metric space homeomorphic to the base. The analogue results for the continuity method on such Calabi–Yau fibrations are also obtained. Moreover, we show the continuity method starting from a suitable Kähler metric on the total space of a Fano fibration with one dimensional base converges in Gromov–Hausdorff topology to a compact metric on the base. During the proof, we show the metric completion of the regular part of a generalized Kähler–Einstein current on a Riemann surface is compact.

Mathematics Subject Classification

53C44 53C55 



The author is grateful to Professor Huai-Dong Cao for constant encouragement and support and Professor Valentino Tosatti for his crucial help during this work, valuable suggestions on a previous draft and constant encouragement. He also thanks Professor Hans-Joachim Hein for communications which motivate Remark 3, Professor Chengjie Yu for useful comments on a previous draft, Professor Zhenlei Zhang for collaboration and encouragement and Peng Zhou for kind help. This work was carried out while the author was visiting Department of Mathematics at Northwestern University, which he would like to thank for the hospitality. The author is grateful to the referee and editor for their careful reading and very useful suggestions and corrections, which help to improve this paper. Very recently, Fu et al. [11] made a big progress on studying the geometry of the continuity method. They proved that the diameter of \(\omega (t)\) solving from the continuity method (1.8) or (1.11) is uniformly bounded. Their result in particular gives an alternative proof for the diameter upper bound of the continuity method involved in proofs of Theorems 4, 5 and 7.


  1. 1.
    Aubin, T.: Équations du type Monge–Ampère sur les variétés kähleriennes compactes. C. R. Acad. Sci. Paris Sér. A-B 283(3, Aiii), A119–A121 (1976)Google Scholar
  2. 2.
    Barth, W., Hulek, K., Peters, C., Van de Ven, A.: Compact Complex Surfaces, 2nd edn. Springer, Berlin (2004)CrossRefzbMATHGoogle Scholar
  3. 3.
    Berman, R.: K-polystability of \(\mathbb{Q}\)-Fano varieties admitting Kähler–Einstein metrics. Invent. Math. 203(3), 973–1025 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Boucksom, S., Jonsson, M.: Tropical and non-archimedean limits of degenerating families of volume forms. Journal de l’École polytechnique-Mathématiques 4, 87–139 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded from below. I. J. Differ. Geom. 46, 406–480 (1997)CrossRefzbMATHGoogle Scholar
  6. 6.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded from below. II. J. Differ. Geom. 52, 13–35 (1999)zbMATHGoogle Scholar
  7. 7.
    Demailly, J.-P., Paun, M.: Numerical characterization of the Kähler cone of a compact Kähler manifold. Ann. Math. (2) 159(3), 1247–1274 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Eriksson, D., Freixas i Montplet, G., Mourougane, C.: Singularities of metrics on Hodge bundles and their topological invariants. arXiv:1611.03017
  9. 9.
    Eyssidieux, P., Guedj, V., Zeriahi, A.: Singular Kähler–Einstein metrics. J. Am. Math. Sci. 22(3), 607–639 (2009)CrossRefzbMATHGoogle Scholar
  10. 10.
    Fong, F.T.-H., Zhang, Z.: The collapsing rate of the Kähler–Ricci flow with regular infinite time singularities. J. Reine Angew. Math. 703, 95–113 (2015)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Fu, X., Guo, B., Song, J.: Geometric estimates for complex Monge–Ampère equation. arXiv:1706.01527
  12. 12.
    Gill, M.: Collapsing of products along the Kähler–Ricci flow. Trans. Am. Math. Soc. 366(7), 3907–3924 (2014)CrossRefzbMATHGoogle Scholar
  13. 13.
    Gross, M., Tosatti, V., Zhang, Y.G.: Collapsing of abelian fibred Calabi–Yau manifolds. Duke Math. J. 162(3), 517–551 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gross, M., Tosatti, V., Zhang, Y.G.: Gromov-Hausdorff collapsing of Calabi–Yau manifolds. Commun. Anal. Geom. 24(1), 93–113 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hein, H.-J.: Gravitational instantons from rational elliptic surfaces. J. Am. Math. Soc. 25(2), 355–393 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Kołodziej, S.: The complex Monge–Ampère equation. Acta Math. 180(1), 69–117 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    La Nave, G., Tian, G.: A continuity method to construct canonical metrics. Math. Ann. 365, 911–921 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lazarsfeld, J.: Positivity in Algebraic Geometry. I, II, A Series of Modern Survays in Mathematics, vol. 48. Springer, Berlin (2004)Google Scholar
  19. 19.
    Peters, C.: A criterion for flatness of Hodge bundles over curves and geometric applications. Math. Ann. 268, 1–19 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Rubinstein, Y.: Some discretizations of geometric evolution equations and the Ricci iteration on the space of Kahler metrics. Adv. Math. 218, 1526–1565 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Schmid, W.: Variation of Hodge structure: the singularities of the period mapping. Invent. Math. 22, 211–319 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Song, J., Tian, G.: The Kähler–Ricci flow on surfaces of positive Kodaira dimension. Invent. Math. 170, 609–653 (2006)CrossRefzbMATHGoogle Scholar
  23. 23.
    Song, J., Tian, G.: Canonical measures and the Kähler–Ricci flow. J. Am. Math. Soc. 25(2), 303–353 (2012)CrossRefzbMATHGoogle Scholar
  24. 24.
    Song, J., Tian, G.: Bounding scalar curvature for global solutions of the Kähler–Ricci flow. Am. J. Math. 138(3), 683–695 (2016)CrossRefzbMATHGoogle Scholar
  25. 25.
    Song, J., Tian, G.: The Kähler–Ricci flow through singularities. Invent. Math. 207(2), 519–595 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Song, J., Weinkove, B.: Introduction to the Kähler-Ricci flow, Chapter 3 of ’Introduction to the Kähler–Ricci flow’. In: Boucksom, S., Eyssidieux, P., Guedj, V. (eds) Lecture Notes Math, vol. 2086, Springer (2013)Google Scholar
  27. 27.
    Tosatti, V.: Adiabatic limits of Ricci-flat Kähler metrics. J. Differ. Geom. 84, 427–453 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Tosatti, V., Weinkove, B., Yang, X.: The Kähler–Ricci flow, Ricci-flat metrics and collapsing limits. Am. J. Math. arXiv:1408.0161 (to appear)
  29. 29.
    Tosatti, V., Zhang, Y.G.: Collapsing hyperkähler manifolds. arXiv:1705.03299
  30. 30.
    Wang, C.-L.: On the incompleteness of the Weil–Petersson metric along degenerations of Calabi–Yau manifolds. Math. Res. Lett. 4(1), 157–171 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Yau, S.-T.: On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampère equation, I. Commun. Pure Appl. Math. 31, 339–411 (1978)CrossRefzbMATHGoogle Scholar
  32. 32.
    Zhang, Y.S., Zhang, Z.L.: The continuity method on minimal elliptic Kähler surfaces. Int. Math. Res. Not. (to appear)
  33. 33.
    Zhang, Y.S., Zhang, Z.L.: The continuity method on Fano fibrations. arXiv:1612.01348

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Beijing International Center for Mathematical ResearchPeking UniversityBeijingChina

Personalised recommendations